Alert archive / Louisiana / Freeze Warnings in 2011
Freeze Warning 23, NWS Lake Charles, LA
NWS Lake Charles, LA issued this freeze warning at Nov 28, 2011, 5:22 AM CST for 9 parishes in Louisiana; 4 counties in Texas. It took effect at Nov 29, 2011, 1:00 AM CST. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 28, 2011, 5:22 AM CST (11:22 UTC)
- In effect from
- Nov 29, 2011, 1:00 AM CST
- Expired
- Nov 29, 2011, 6:44 AM CST
- In force
- 6 hr
- Issued by
- NWS Lake Charles, LA
Counties Allen Parish, LA, Avoyelles Parish, LA, Beauregard Parish, LA, Evangeline Parish, LA, Lafayette Parish, LA, Rapides Parish, LA, Saint Landry Parish, LA, Saint Martin Parish, LA, Vernon Parish, LA, Hardin County, TX, Jasper County, TX, Newton County, TX, Tyler County, TX
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 00:00Z, 11.4 hours before the alert went out and 67 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1551 m above ground
- 0-6 km bulk shear
- 73 kt
- 0-1 km storm-relative helicity
- -52 m²/s²
- 0-3 km storm-relative helicity
- -13 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
847 WWUS74 KLCH 281122 NPWLCH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAKE CHARLES LA 522 AM CST MON NOV 28 2011 ...FREEZING TEMPERATURES EXPECTED OVERNIGHT MONDAY... .COLD DRY AIR...ORIGINATING OVER THE SNOW-COVERED FIELDS OF NORTHERN MINNESOTA/SOUTHERN ONTARIO...WILL CONTINUE STREAMING IN ON NORTHERLY WINDS. SUB-FREEZING TEMPERATURES ARE POSSIBLE AFTER MIDNIGHT TUESDAY... ESPECIALLY ACROSS THE PINEY HILLS OF CENTRAL LOUISIANA AND THE LAKES REGION OF SOUTHEAST TEXAS. LAZ027-030-282200- /O.CAN.KLCH.FZ.W.0022.000000T0000Z-111128T1500Z/ /O.NEW.KLCH.FZ.W.0023.111129T0900Z-111129T1400Z/ VERNON-BEAUREGARD- INCLUDING THE CITIES OF...LEESVILLE...NEW LLANO...DE RIDDER 522 AM CST MON NOV 28 2011 ...FREEZE WARNING IN EFFECT FROM 3 AM TO 8 AM CST TUESDAY... ...FREEZE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 3 AM TO 8 AM CST TUESDAY. * IMPACTS...FOR FREEZING TEMPERATURES...PROTECT PLANTS BY COVERING THEM OR BRINGING THEM INSIDE. BRING PETS INDOORS OR PROVIDE ADEQUATE PROTECTION IF OUTDOORS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. PEOPLE SHOULD TAKE MEASURES TO PROTECT PLANTS BY COVERING THEM OR BRINGING THEM INSIDE. ALSO...PETS SHOULD BE PROTECTED OR MOVED INDOORS. BE CAREFUL HEATING YOUR HOME. SPACE HEATERS NEED TO BE KEPT 36 INCHES AWAY FROM ANYTHING THAT CAN BURN. TURN IT OFF WHEN YOU LEAVE THE ROOM OR GO TO BED. && $$ LAZ041-TXZ215-216-281230- /O.CAN.KLCH.FZ.W.0022.000000T0000Z-111128T1500Z/ CALCASIEU-JEFFERSON-ORANGE- INCLUDING THE CITIES OF...LAKE CHARLES...SULPHUR...BEAUMONT... PORT ARTHUR...ORANGE...VIDOR...BRIDGE CITY 522 AM CST MON NOV 28 2011 ...FREEZE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS CANCELLED THE FREEZE WARNING. $$ TXZ180-201-259>262-282200- /O.NEW.KLCH.FZ.W.0023.111129T0900Z-111129T1400Z/ /O.EXT.KLCH.FZ.W.0022.000000T0000Z-111128T1400Z/ TYLER-HARDIN-NORTHERN JASPER-NORTHERN NEWTON-SOUTHERN JASPER- SOUTHERN NEWTON- INCLUDING THE CITIES OF...WOODVILLE...COLMESNEIL...LUMBERTON... SILSBEE...JASPER...KIRBYVILLE...NEWTON...BUNA...DEWEYVILLE 522 AM CST MON NOV 28 2011 ...FREEZE WARNING NOW IN EFFECT UNTIL 8 AM CST THIS MORNING... ...FREEZE WARNING IN EFFECT FROM 3 AM TO 8 AM CST TUESDAY... THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 3 AM TO 8 AM CST TUESDAY. * TIMING...TEMPERATURES WILL CHILL TO AROUND 30 DEGREES AFTER 3 AM TONIGHT...AND PERSIST UNTIL EARLY MORNING TUESDAY. * IMPACTS...FOR FREEZING TEMPERATURES...PROTECT PLANTS BY COVERING THEM OR BRINGING THEM INSIDE. BRING PETS INDOORS OR PROVIDE ADEQUATE PROTECTION IF OUTDOORS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. PEOPLE SHOULD TAKE MEASURES TO PROTECT PLANTS BY COVERING THEM OR BRINGING THEM INSIDE. ALSO...PETS SHOULD BE PROTECTED OR MOVED INDOORS. BE CAREFUL HEATING YOUR HOME. SPACE HEATERS NEED TO BE KEPT 36 INCHES AWAY FROM ANYTHING THAT CAN BURN. TURN IT OFF WHEN YOU LEAVE THE ROOM OR GO TO BED. && $$ LAZ028-029-031>033-282200- /O.NEW.KLCH.FZ.W.0023.111129T0900Z-111129T1400Z/ RAPIDES-AVOYELLES-ALLEN-EVANGELINE-ST. LANDRY- INCLUDING THE CITIES OF...ALEXANDRIA...PINEVILLE...MARKSVILLE... BUNKIE...COTTONPORT...SIMMESPORT...MANSURA...OAKDALE...KINDER... VILLE PLATTE...MAMOU...OPELOUSAS...EUNICE 522 AM CST MON NOV 28 2011 ...FREEZE WARNING IN EFFECT FROM 3 AM TO 8 AM CST TUESDAY... THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 3 AM TO 8 AM CST TUESDAY. * TIMING...TEMPERATURES WILL CHILL TO AROUND 30 DEGREES AFTER 3 AM TONIGHT...AND PERSIST UNTIL EARLY MORNING TUESDAY. * IMPACTS...FOR FREEZING TEMPERATURES...PROTECT PLANTS BY COVERING THEM OR BRINGING THEM INSIDE. BRING PETS INDOORS OR PROVIDE ADEQUATE PROTECTION IF OUTDOORS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. PEOPLE SHOULD TAKE MEASURES TO PROTECT PLANTS BY COVERING THEM OR BRINGING THEM INSIDE. ALSO...PETS SHOULD BE PROTECTED OR MOVED INDOORS. BE CAREFUL HEATING YOUR HOME. SPACE HEATERS NEED TO BE KEPT 36 INCHES AWAY FROM ANYTHING THAT CAN BURN. TURN IT OFF WHEN YOU LEAVE THE ROOM OR GO TO BED. && $$
4 follow-up statements
412 WWUS74 KLCH 281327 NPWLCH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAKE CHARLES LA 727 AM CST MON NOV 28 2011 ...FREEZING TEMPERATURES EXPECTED OVERNIGHT MONDAY... .COLD DRY AIR...ORIGINATING OVER THE SNOW-COVERED FIELDS OF NORTHERN MINNESOTA/SOUTHERN ONTARIO...WILL CONTINUE STREAMING IN ON NORTHERLY WINDS. SUB-FREEZING TEMPERATURES ARE POSSIBLE AFTER MIDNIGHT TUESDAY... ESPECIALLY ACROSS THE PINEY HILLS OF CENTRAL LOUISIANA AND THE LAKES REGION OF SOUTHEAST TEXAS. TXZ180-201-259>262-282200- /O.CAN.KLCH.FZ.W.0022.000000T0000Z-111128T1400Z/ /O.CON.KLCH.FZ.W.0023.111129T0900Z-111129T1400Z/ TYLER-HARDIN-NORTHERN JASPER-NORTHERN NEWTON-SOUTHERN JASPER- SOUTHERN NEWTON- INCLUDING THE CITIES OF...WOODVILLE...COLMESNEIL...LUMBERTON... SILSBEE...JASPER...KIRBYVILLE...NEWTON...BUNA...DEWEYVILLE 727 AM CST MON NOV 28 2011 ...FREEZE WARNING REMAINS IN EFFECT FROM 3 AM TO 8 AM CST TUESDAY... THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS CANCELLED THE FREEZE WARNING. * TIMING...TEMPERATURES WILL CHILL TO AROUND 30 DEGREES AFTER 3 AM TONIGHT...AND PERSIST UNTIL EARLY MORNING TUESDAY. * IMPACTS...FOR FREEZING TEMPERATURES...PROTECT PLANTS BY COVERING THEM OR BRINGING THEM INSIDE. BRING PETS INDOORS OR PROVIDE ADEQUATE PROTECTION IF OUTDOORS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. PEOPLE SHOULD TAKE MEASURES TO PROTECT PLANTS BY COVERING THEM OR BRINGING THEM INSIDE. ALSO...PETS SHOULD BE PROTECTED OR MOVED INDOORS. BE CAREFUL HEATING YOUR HOME. SPACE HEATERS NEED TO BE KEPT 36 INCHES AWAY FROM ANYTHING THAT CAN BURN. TURN IT OFF WHEN YOU LEAVE THE ROOM OR GO TO BED. && $$ LAZ027>033-282200- /O.CON.KLCH.FZ.W.0023.111129T0900Z-111129T1400Z/ VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY- INCLUDING THE CITIES OF...LEESVILLE...NEW LLANO...ALEXANDRIA... PINEVILLE...MARKSVILLE...BUNKIE...COTTONPORT...SIMMESPORT... MANSURA...DE RIDDER...OAKDALE...KINDER...VILLE PLATTE...MAMOU... OPELOUSAS...EUNICE 727 AM CST MON NOV 28 2011 ...FREEZE WARNING REMAINS IN EFFECT FROM 3 AM TO 8 AM CST TUESDAY... * TIMING...TEMPERATURES WILL CHILL TO AROUND 30 DEGREES AFTER 3 AM TONIGHT...AND PERSIST UNTIL EARLY MORNING TUESDAY. * IMPACTS...FOR FREEZING TEMPERATURES...PROTECT PLANTS BY COVERING THEM OR BRINGING THEM INSIDE. BRING PETS INDOORS OR PROVIDE ADEQUATE PROTECTION IF OUTDOORS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. PEOPLE SHOULD TAKE MEASURES TO PROTECT PLANTS BY COVERING THEM OR BRINGING THEM INSIDE. ALSO...PETS SHOULD BE PROTECTED OR MOVED INDOORS. BE CAREFUL HEATING YOUR HOME. SPACE HEATERS NEED TO BE KEPT 36 INCHES AWAY FROM ANYTHING THAT CAN BURN. TURN IT OFF WHEN YOU LEAVE THE ROOM OR GO TO BED. && $$
991 WWUS74 KLCH 282142 NPWLCH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAKE CHARLES LA 342 PM CST MON NOV 28 2011 ...FREEZING TEMPERATURES EXPECTED TONIGHT... .HIGH PRESSURE WILL CONTINUE TO BUILD SOUTH ACROSS TEXAS TONIGHT WITH NORTHWESTERLY WINDS DIMINISHING DURING THE EVENING. WITH CLEAR SKIES AND LIGHT WINDS...TEMPERATURES ARE EXPECTED TO FALL THIS EVENING...DROPPING TO NEAR OR BELOW FREEZING LATE TONIGHT. THE COLDEST TEMPERATURES ARE EXPECTED FROM THE LAKES REGION OF SOUTHEAST TEXAS INTO CENTRAL LOUISIANA WITH TEMPERATURES BETWEEN 28 AND 32 DEGREES. LOWS WILL BE NEAR FREEZING ALONG THE I-10 CORRIDOR. LAZ041>045-TXZ215-216-291000- /O.EXB.KLCH.FZ.W.0023.111129T0700Z-111129T1400Z/ CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-UPPER ST. MARTIN- JEFFERSON-ORANGE- INCLUDING THE CITIES OF...LAKE CHARLES...SULPHUR...JENNINGS... WELSH...LAKE ARTHUR...CROWLEY...RAYNE...CHURCH POINT... LAFAYETTE...BREAUX BRIDGE...ST. MARTINVILLE...BEAUMONT... PORT ARTHUR...ORANGE...VIDOR...BRIDGE CITY 342 PM CST MON NOV 28 2011 ...FREEZE WARNING IN EFFECT FROM 1 AM TO 8 AM CST TUESDAY... THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 1 AM TO 8 AM CST TUESDAY. * TIMING...TEMPERATURES WILL CHILL TO 30 TO 32 DEGREES AFTER 3 AM TONIGHT...AND PERSIST UNTIL EARLY MORNING TUESDAY. * IMPACTS...PROTECT PLANTS BY COVERING THEM OR BRINGING THEM INSIDE. BRING PETS INDOORS OR PROVIDE ADEQUATE PROTECTION IF OUTDOORS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. PEOPLE SHOULD TAKE MEASURES TO PROTECT PLANTS BY COVERING THEM OR BRINGING THEM INSIDE. ALSO...PETS SHOULD BE PROTECTED OR MOVED INDOORS. BE CAREFUL HEATING YOUR HOME. SPACE HEATERS NEED TO BE KEPT 36 INCHES AWAY FROM ANYTHING THAT CAN BURN. TURN IT OFF WHEN YOU LEAVE THE ROOM OR GO TO BED. && $$ LAZ027>033-TXZ180-201-259>262-291000- /O.EXT.KLCH.FZ.W.0023.111129T0700Z-111129T1400Z/ VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY- TYLER-HARDIN-NORTHERN JASPER-NORTHERN NEWTON-SOUTHERN JASPER- SOUTHERN NEWTON- INCLUDING THE CITIES OF...LEESVILLE...NEW LLANO...ALEXANDRIA... PINEVILLE...MARKSVILLE...BUNKIE...COTTONPORT...SIMMESPORT... MANSURA...DE RIDDER...OAKDALE...KINDER...VILLE PLATTE...MAMOU... OPELOUSAS...EUNICE...WOODVILLE...COLMESNEIL...LUMBERTON... SILSBEE...JASPER...KIRBYVILLE...NEWTON...BUNA...DEWEYVILLE 342 PM CST MON NOV 28 2011 ...FREEZE WARNING NOW IN EFFECT FROM 1 AM TO 8 AM CST TUESDAY... * TIMING...TEMPERATURES WILL CHILL TO AROUND 30 DEGREES AFTER 3 AM TONIGHT WITH LOWS BETWEEN 28 AND 31 DEGREES LATE TONIGHT. TEMPERATURES WILL RISE ABOVE FREEZING ACROSS THE AREA BY 8 AM. * IMPACTS...PROTECT PLANTS BY COVERING THEM OR BRINGING THEM INSIDE. BRING PETS INDOORS OR PROVIDE ADEQUATE PROTECTION IF OUTDOORS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. PEOPLE SHOULD TAKE MEASURES TO PROTECT PLANTS BY COVERING THEM OR BRINGING THEM INSIDE. ALSO...PETS SHOULD BE PROTECTED OR MOVED INDOORS. BE CAREFUL HEATING YOUR HOME. SPACE HEATERS NEED TO BE KEPT 36 INCHES AWAY FROM ANYTHING THAT CAN BURN. TURN IT OFF WHEN YOU LEAVE THE ROOM OR GO TO BED. && $$
110 WWUS74 KLCH 290318 NPWLCH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAKE CHARLES LA 918 PM CST MON NOV 28 2011 ...FREEZING TEMPERATURES EXPECTED TONIGHT... .HIGH PRESSURE WILL CONTINUE TO BUILD SOUTH ACROSS TEXAS TONIGHT WITH NORTHWESTERLY WINDS DIMINISHING DURING THE EVENING. WITH CLEAR SKIES AND LIGHT WINDS...TEMPERATURES ARE EXPECTED TO FALL THIS EVENING...DROPPING TO NEAR OR BELOW FREEZING LATE TONIGHT. THE COLDEST TEMPERATURES ARE EXPECTED FROM THE LAKES REGION OF SOUTHEAST TEXAS INTO CENTRAL LOUISIANA WITH TEMPERATURES BETWEEN 28 AND 32 DEGREES. LOWS WILL BE NEAR FREEZING ALONG THE I-10 CORRIDOR. LAZ027>033-041>045-TXZ180-201-215-216-259>262-291400- /O.CON.KLCH.FZ.W.0023.111129T0700Z-111129T1400Z/ VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY- CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-UPPER ST. MARTIN-TYLER- HARDIN-JEFFERSON-ORANGE-NORTHERN JASPER-NORTHERN NEWTON- SOUTHERN JASPER-SOUTHERN NEWTON- INCLUDING THE CITIES OF...LEESVILLE...NEW LLANO...ALEXANDRIA... PINEVILLE...MARKSVILLE...BUNKIE...COTTONPORT...SIMMESPORT... MANSURA...DE RIDDER...OAKDALE...KINDER...VILLE PLATTE...MAMOU... OPELOUSAS...EUNICE...LAKE CHARLES...SULPHUR...JENNINGS...WELSH... LAKE ARTHUR...CROWLEY...RAYNE...CHURCH POINT...LAFAYETTE... BREAUX BRIDGE...ST. MARTINVILLE...WOODVILLE...COLMESNEIL... LUMBERTON...SILSBEE...BEAUMONT...PORT ARTHUR...ORANGE...VIDOR... BRIDGE CITY...JASPER...KIRBYVILLE...NEWTON...BUNA...DEWEYVILLE 918 PM CST MON NOV 28 2011 ...FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 8 AM CST TUESDAY... * TIMING...TEMPERATURES WILL FALL BELOW FREEZING BETWEEN 1 AND 3 AM...WITH LOWS RANGING FROM 28 TO 32 DEGREES BY DAYBREAK...AND PERSIST THROUGH MID-MORNING TUESDAY. * IMPACTS...PROTECT PLANTS BY COVERING THEM OR BRINGING THEM INSIDE. BRING PETS INDOORS OR PROVIDE ADEQUATE PROTECTION IF OUTDOORS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. PEOPLE SHOULD TAKE MEASURES TO PROTECT PLANTS BY COVERING THEM OR BRINGING THEM INSIDE. ALSO...PETS SHOULD BE PROTECTED OR MOVED INDOORS. BE CAREFUL HEATING YOUR HOME. SPACE HEATERS NEED TO BE KEPT 36 INCHES AWAY FROM ANYTHING THAT CAN BURN. TURN IT OFF WHEN YOU LEAVE THE ROOM OR GO TO BED. && $$
073 WWUS74 KLCH 291244 NPWLCH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAKE CHARLES LA 644 AM CST TUE NOV 29 2011 LAZ027>033-041>045-TXZ180-201-215-216-259>262-291345- /O.CAN.KLCH.FZ.W.0023.000000T0000Z-111129T1400Z/ VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY- CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-UPPER ST. MARTIN-TYLER- HARDIN-JEFFERSON-ORANGE-NORTHERN JASPER-NORTHERN NEWTON- SOUTHERN JASPER-SOUTHERN NEWTON- INCLUDING THE CITIES OF...LEESVILLE...NEW LLANO...ALEXANDRIA... PINEVILLE...MARKSVILLE...BUNKIE...COTTONPORT...SIMMESPORT... MANSURA...DE RIDDER...OAKDALE...KINDER...VILLE PLATTE...MAMOU... OPELOUSAS...EUNICE...LAKE CHARLES...SULPHUR...JENNINGS...WELSH... LAKE ARTHUR...CROWLEY...RAYNE...CHURCH POINT...LAFAYETTE... BREAUX BRIDGE...ST. MARTINVILLE...WOODVILLE...COLMESNEIL... LUMBERTON...SILSBEE...BEAUMONT...PORT ARTHUR...ORANGE...VIDOR... BRIDGE CITY...JASPER...KIRBYVILLE...NEWTON...BUNA...DEWEYVILLE 644 AM CST TUE NOV 29 2011 ...FREEZE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS CANCELLED THE FREEZE WARNING. $$
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this freeze warning went out at Nov 28, 4:37 AM CST, 45 minutes earlier.
Area forecast discussion, Nov 28, 4:37 AM CST, 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
437 AM CST MON NOV 28 2011
.SYNOPSIS...
A HIGHLY ENERGETIC CYCLONE ACROSS NORTHERN GEORGIA TILTS SOUTHWEST
(WITH INCREASING HEIGHT) TO A DEEP CUT-OFF LOW ACROSS NORTHEAST
LOUISIANA. THE GFS MODEL COMPUTES A RAPID OCCLUSION OF THE GEORGIA
CYCLONE ON TUESDAY.
&&
.DISCUSSION...
FOR TODAY...CYCLONIC WRAP-AROUND STRATUS CLOUDS...MAINLY ALONG AND
EAST OF THE I-49 CORRIDOR...WILL PERSIST THIS MORNING...BEFORE
FRAGMENTING INTO STRATO-CUMULUS CLOUDS BY NOON.
MOSTLY SUNNY SKIES ARE EXPECTED WEST OF THE I-49 CORRIDOR.
OTHERWISE...ONGOING ADVECTIVE COOLING WILL KEEP THE TEMPERATURES
ABOUT 10 DEGREES BELOW NORMAL.
FOR TONIGHT...A SECONDARY INACTIVE COLD FRONT...TRAVELING ON THE
COLD SIDE OF THE AFOREMENTIONED GEORGIA OCCLUSION...WILL SPILL
SOUTHWARD THROUGH THE WESTERN UPPER GULF COAST STATES.
CONTINENTAL POLAR AIR...ORIGINATING OVER THE SNOW-COVERED FIELDS OF
NORTHERN MINNESOTA/SOUTHERN ONTARIO...WILL STREAM IN ON NORTHERLY
WINDS. THIS SURGE OF COLD (AND DRY) AIR WILL GIVE A BOOST TO THE
ONGOING ADVECTIVE COOLING. SUB-FREEZING TEMPERATURES ARE POSSIBLE...
ESPECIALLY ACROSS THE PINEY HILLS OF CENTRAL LOUISIANA AND THE LAKES
REGION OF SOUTHEAST TEXAS.
ADVECTIVE COOLING WEAKENS ON TUESDAY. THE COMBINATION OF SINKING AIR
AND A RELATIVELY UNFILTERED NOVEMBER SUN WILL ALLOW THE AFTERNOON
TEMPERATURES TO WARM INTO THE LOW TO MID 60S.
&&
.OUTLOOK...
A TEXAS COASTAL LOW WILL FORM NEAR CORPUS CHRISTI BY SUNDAY
MORNING...BEFORE TRAVELING EASTWARD ACROSS THE NORTHWEST GULF OF
MEXICO BY SUNDAY EVENING.
&&
.COASTAL WATERS...
A LOW WATER ADVISORY IS IN EFFECT. THE ACTUAL TIDES ARE RUNNING
ABOUT A FOOT BELOW THE LUNAR TIDES. THE AFTERNOON TIDES WILL BE
RUNNING ABOUT A FOOT BELOW THE DATUM MEAN LOWER LOW WATER.
.PRELIMINARY POINT TEMPS/POPS...
KLCH 56 31 64 35 59 / 0 0 0 0 0
KBPT 57 32 65 37 59 / 0 0 0 0 0
KAEX 52 28 61 30 57 / 0 0 0 0 0
KLFT 53 32 62 35 58 / 0 0 0 0 0
&&
.LCH WATCHES/WARNINGS/ADVISORIES...
LA...FREEZE WARNING FROM 3 AM TO 8 AM CST TUESDAY FOR THE FOLLOWING
ZONES: ALLEN...AVOYELLES...BEAUREGARD...EVANGELINE...
RAPIDES...ST. LANDRY...VERNON.
TX...FREEZE WARNING FROM 3 AM TO 8 AM CST TUESDAY FOR THE FOLLOWING
ZONES: HARDIN...NORTHERN JASPER...NORTHERN NEWTON...
SOUTHERN JASPER...SOUTHERN NEWTON...TYLER.
FREEZE WARNING UNTIL 8 AM CST THIS MORNING FOR THE FOLLOWING
ZONES: HARDIN...NORTHERN JASPER...NORTHERN NEWTON...
SOUTHERN JASPER...SOUTHERN NEWTON...TYLER.
GM...SMALL CRAFT ADVISORY UNTIL 6 PM CST THIS EVENING FOR THE
FOLLOWING ZONES: WATERS FROM INTRACOASTAL CITY TO CAMERON
LA FROM 20 TO 60 NM...WATERS FROM CAMERON LA TO HIGH ISLAND
TX FROM 20 TO 60 NM...WATERS FROM LOWER ATCHAFALAYA RIVER
TO INTRACOASTAL CITY LA FROM 20 TO 60 NM.
SMALL CRAFT ADVISORY UNTIL NOON CST TODAY FOR THE FOLLOWING
ZONES: COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT
20 NM...COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA
OUT 20 NM...COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO
INTRACOASTAL CITY LA OUT 20 NM.
SMALL CRAFT EXERCISE CAUTION FROM NOON CST TODAY THROUGH THIS
AFTERNOON FOR THE FOLLOWING ZONES: COASTAL WATERS FROM
CAMERON LA TO HIGH ISLAND TX OUT 20 NM...COASTAL WATERS
FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM...COASTAL
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA
OUT 20 NM.
&&
TRARESNearby
Freeze Warnings in Louisiana, 2011Freeze Warnings in Texas, 2011Every freeze warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.